Back to Ask the Diabetes Team Ask the Diabetes Team

From Inwood, West Virginia, USA:

My 10-year old son was diagnosed with type 1 diabetes when he was 10 months old. Recently, he was diagnosed with a very bad ear infection in both ears. The infection did not seem to raise his blood sugars, but every time he takes the amoxicillin chewable tablet, his blood sugar gets high shortly afterwards. Do the amoxicillin chewable tablets contain as much sugar as the amoxicillin liquid does? Should I ask his doctor, in the future, to give him adult-type penicillin that he can swallow?


While you can certainly ask the pharmacist about the amount of sugar concentration in the chewable amoxicillin, the amount compared to everyday food (because I would be surprised he is on a completely sugar-less diet), would be negligible. But, if he can swallow pills, then great!


Original posting 6 Jan 2005
Posted to Other


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.